Treatment with lithium prevents serum thyroid hormone increase after thionamide withdrawal and radioiodine therapy in patients with Graves' disease.

@article{Bogazzi2002TreatmentWL,
  title={Treatment with lithium prevents serum thyroid hormone increase after thionamide withdrawal and radioiodine therapy in patients with Graves' disease.},
  author={Fausto Bogazzi and Luigi Bartalena and Alberto Campomori and Sandra Brogioni and Claudio Antonio Traino and Fabio De Martino and Giuseppe Rossi and Francesco Lippi and Aldo Pinchera and E. C. Martino},
  journal={The Journal of clinical endocrinology and metabolism},
  year={2002},
  volume={87 10},
  pages={4490-5}
}
Serum thyroid hormone concentrations increase after radioiodine (RAI) therapy for Graves' disease. This phenomenon has been ascribed to either antithyroid drug withdrawal before RAI therapy or release of preformed thyroid hormones into the bloodstream from the RAI-damaged thyroid. Lithium blocks the release of iodine and thyroid hormones from the thyroid, thus enhancing the effectiveness of RAI therapy. Changes in serum-free thyroxine (FT4) and triiodothyronine (FT3) levels after methimazole… CONTINUE READING

From This Paper

Figures, tables, results, connections, and topics extracted from this paper.
25 Extracted Citations
0 Extracted References
Similar Papers

Citing Papers

Publications influenced by this paper.
Showing 1-10 of 25 extracted citations

Similar Papers

Loading similar papers…